Alert archive / California / Snow Advisories in 2007

Snow Advisory 8, NWS Eureka, CA

December 1, 2007

NWS Eureka, CA issued this snow advisory at Dec 1, 2007, 4:53 AM PST. It took effect at Dec 2, 2007, 2:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 4:53 AM PST (12:53 UTC)
In effect from
Dec 2, 2007, 2:00 AM PST
Expired
Dec 2, 2007, 9:51 AM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 011253
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
453 AM PST SAT DEC 1 2007

CAZ003-020200-
/O.NEW.KEKA.SN.Y.0008.071202T0500Z-071202T2000Z/
NORTH COAST INTERIOR-
453 AM PST SAT DEC 1 2007

...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
SUNDAY FOR THE SISKIYOU MOUNTAINS BETWEEN 3000 AND 5000 FT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY FOR THE SISKIYOU MOUNTAINS...WHICH IS IN EFFECT FROM 9
PM THIS EVENING TO 12 PM PST SUNDAY.

COLD AIR IN PLACE ACROSS THE REGION HAS BROUGHT SNOW LEVELS DOWN
TO AROUND 3000 FEET...WITH LOCALLY LOWER SNOW LEVELS DOWN TO 2500
FEET ACROSS THE SISKIYOU MOUNTAINS TODAY. A STRONG STORM SYSTEM
WILL BEGIN TO AFFECT THE REGION LATE TONIGHT. SNOW ACCUMULATIONS
OF 4 TO 6 INCHES MAY BE SEEN ACROSS THE SISKIYOU MTS LATE TONIGHT
THROUGH SUNDAY MORNING...BEFORE WARM AIR MOVES INTO THE REGION
SUNDAY AFTERNOON. SNOW LEVELS WILL QUICKLY RISE TO ABOVE 7500 FEET
BY EARLY MONDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ALM
3 follow-up statements
000 
WWUS46 KEKA 012301
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 PM PST SAT DEC 1 2007

CAZ003-021230-
/O.EXT.KEKA.SN.Y.0008.071202T1000Z-071202T2000Z/
NORTH COAST INTERIOR-
301 PM PST SAT DEC 1 2007

...SNOW ADVISORY NOW IN EFFECT FROM 2 AM TO 12 PM PST SUNDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 2 AM TO 12 PM PST SUNDAY.

A STRONG STORM SYSTEM WILL BEGIN TO AFFECT THE REGION LATE
TONIGHT. COLD AIR IN PLACE AHEAD OF THIS STORM WILL SUPPORT SNOW
LEVELS DOWN TO AROUND 3500 FEET EARLY SUNDAY. SNOW ACCUMULATIONS
OF 4 TO 5 INCHES MAY BE SEEN ACROSS THE SISKIYOU MOUNTAINS DURING
THE MORNING HOURS ON SUNDAY...BEFORE WARM AIR MOVES INTO THE
REGION SUNDAY AFTERNOON. SNOW LEVELS WILL QUICKLY RISE TO AROUND
7500 FEET BY EARLY MONDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

LERMAN
000 
WWUS46 KEKA 021211
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
411 AM PST SUN DEC 2 2007

CAZ003-022000-
/O.CON.KEKA.SN.Y.0008.000000T0000Z-071202T2000Z/
NORTH COAST INTERIOR-
411 AM PST SUN DEC 2 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE 
SISKIYOU MOUNTAINS BETWEEN 3000 AND 5000 FT...

A SNOW ADVISORY REMAINS IN EFFECT FOR THE SISKIYOU MOUNTAINS
BETWEEN 3000 AND 5000 FT UNTIL NOON PST TODAY.

THE FIRST OF TWO INTENSE AREAS OF LOW PRESSURE WILL AFFECT THE
REGION TODAY. COLD AIR IN PLACE AHEAD OF THESE STORMS WILL
SUPPORT SNOW LEVELS DOWN TO AROUND 3500 FEET THROUGH THE MORNING
HOURS. SNOW ACCUMULATIONS OF 4 TO 5 INCHES MAY BE SEEN ACROSS THE
SISKIYOU MOUNTAINS DURING THE MORNING HOURS...BEFORE WARM AIR
MOVES INTO THE REGION BY THIS AFTERNOON. SNOW LEVELS WILL QUICKLY
RISE TO AROUND 5000 FEET BY LATE THIS AFTERNOON AND TO 7500 BY
EARLY MONDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 021751
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
951 AM PST SUN DEC 2 2007


CAZ003-021900-
/O.CAN.KEKA.SN.Y.0008.000000T0000Z-071202T2000Z/
NORTH COAST INTERIOR-
951 AM PST SUN DEC 2 2007

...SNOW ADVISORY IS CANCELLED FOR THE SISKIYOU MOUNTAINS OF DEL NORTE COUNTY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

ALTHOUGH A SIGNIFICANT RAIN EVENT IS EXPECTED FOR NORTHWEST
CALIFORNIA TODAY THROUGH MONDAY...LITTLE SNOWFALL IS EXPECTED FOR
THE SISKIYOU MOUNTAINS DUE TO WARMING TEMPERATURES. ADDITIONAL
SNOW ACCUMULATIONS WILL BE AN INCH OR LESS BELOW 4000 FEET.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Nov 30, 4:19 PM PST, 12 hours 34 minutes earlier.

Area forecast discussion, Nov 30, 4:19 PM PST, 12 hours 34 minutes before
AREA FORECAST DISCUSSION...CORR
NATIONAL WEATHER SERVICE EUREKA CA
419 PM PST FRI NOV 30 2007

.SYNOPSIS...ANOTHER COLD AND FROSTY NIGHT ACROSS NORTHWEST
CALIFORNIA TONIGHT AS AN UPPER LEVEL DISTURBANCE SKIRTS ACROSS THE
NORTHERN CALIFORNIA COASTAL WATERS. A SURFACE TROUGH OF LOW PRESSURE
WILL DEVELOP OFFSHORE OF WASHINGTON STATE SATURDAY AND SUPPORT A
SLIGHT CHANCE OF RAIN OVER DEL NORTE AND NORTHERN HUMBOLDT COUNTIES.
A STRONG STORM SYSTEM WILL BRING RAIN ACCOMPANIED BY STRONG
SOUTHERLY WINDS AND HAZARDOUS SEAS SUNDAY THROUGH TUESDAY. HIGH
PRESSURE WILL BUILD OVER THE NORTHEAST PACIFIC WEDNESDAY.

&&

.DISCUSSION...AN UPPER LEVEL SHORT-WAVE ORIGINATING OVER THE GULF OF
ALASKA WILL MOVE OVER THE NORTHERN CALIFORNIA COASTAL WATERS
TONIGHT. THIS DISTURBANCE WILL SUPPORT ANOTHER COLD AND FROSTY NIGHT
ACROSS THE REGION. ANALYSIS OF 500MB HEIGHT CONTOURS AND POTENTIAL
TEMPERATURES WITH HEIGHT SUPPORT SUFFICIENT LIFTING TO GENERATE
ISOLATED SHOWERS WITH THIS FEATURE. SATELLITE OBSERVATIONS OF OPEN
CELLED CUMULUS OFFSHORE FURTHER SUPPORT THE POSSIBILITY. HOWEVER
...THE ATMOSPHERE IS DRY AND THE LACK OF MOISTURE WILL MAKE
MEASURABLE RAIN UNLIKELY. ANY SHOWERS THAT DO DEVELOP WILL MOSTLY
REMAIN OVER THE COASTAL WATERS.

A SURFACE TROUGH WILL DEVELOP OFFSHORE OF NORTHERN CALIFORNIA
SATURDAY AS A SURFACE LOW DEVELOPS NORTHWEST OF WASHINGTON STATE.
THIS TROUGH WILL BRING A SLIGHT CHANCE OF RAIN TO DEL NORTE AND
NORTHERN HUMBOLDT COUNTIES. HIGH PRESSURE OVER THE EASTERN PACIFIC
WILL SHIFT SOUTHWARD AS THE SURFACE TROUGH DEVELOPS OVER THE PACIFIC
NORTHWEST AND RESULT IN SOUTHERLY WINDS OVER NORTHWESTERN CALIFORNIA
SATURDAY AFTERNOON. THERE IS GREATER CONFIDENCE ON THE TIMING OF THE
LOW PRESSURE SYSTEM THAT WILL BRING A CHANGE IN WEATHER ACROSS THE
REGION EARLY IN THE WEEK AS THE ECMWF AND GFS ARE IN BETTER
AGREEMENT WITH THE POSITION OF THE LOW. THE SOUTHERLY WINDS WILL
RAMP UP CONSIDERABLY SATURDAY NIGHT AS THIS STRONG SYSTEM APPROACHES
NORTHWEST CALIFORNIA. STORM FORCE WINDS ARE EXPECTED OVER THE WATERS
SUNDAY THROUGH MONDAY. THE WINDS ALONG THE NORTH COAST AND NORTH
COAST INTERIOR ARE FORECAST TO REACH HIGH WIND WARNING CRITERIA BY
SUNDAY NIGHT. A HIGH WIND WATCH HAS BEEN ISSUED FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON. SEE SFONPWEKA FOR MORE INFORMATION.

THE WARM FRONT WILL BRING LIGHT STEADY RAIN ACROSS THE FORECAST AREA
SUNDAY. SNOW LEVELS WILL RISE SUNDAY BUT LIGHT SNOW IS POSSIBLE OVER
HIGHER TERRAIN. EXPECT MORE SIGNIFICANT RAINFALL WITH THE PASSAGE OF
THE COLD FRONT MONDAY. THE HIGHEST RAINFALL TOTALS ARE EXPECTED OVER
DEL NORTE AND HUMBOLDT COUNTIES WITH ESTIMATED RAINFALL TOTALS OF 2
TO 4 INCHES. EXPECT HIGHER RAINFALL TOTALS OVER THE KING MOUNTAIN
RANGE AND NORTHERN DEL NORTE. PLEASE SEE SFOESFEKA FOR MORE
INFORMATION.

THE WINDS AND RAIN WILL DECREASE TUESDAY AS HIGH PRESSURE BUILDS
OVER THE REGION. AN UPPER LEVEL TROUGH WILL BRING ANOTHER CHANCE OF
RAIN WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE WILL THEN REBUILD
OVER THE NORTHEAST PACIFIC FRIDAY. TH

&&

.AVIATION...VFR CONDITIONS ACCOMPANIED BY LIGHT WINDS WILL CONTINUE
ACROSS NORTHWEST CALIFORNIA OVERNIGHT.  BURGER

&&

.MARINE...MARGINAL SMALL CRAFT CONDITIONS ACROSS THE WATERS THIS
EVENING ALTHOUGH SEAS ACROSS THE NORTHERN WATERS WILL PROBABLY
CONTINUE JUST HIGH ENOUGH OVERNIGHT TO WARRANT CRITERIA.  SATURDAY
WILL BE TRANQUIL COMPARED TO WHAT IS TO COME.  MODEL CONSISTENCY IS
IMPROVED COMPARED TO YESTERDAY...BUT THE NORTHERLY TRACK OF THE
SURFACE LOW IS ATYPICAL GIVEN THE PROJECTED STRENGTH OF WINDS
HERE....AND REMAINS A SOURCE OF DISCUSSION.  SSE WINDS WILL BEGIN TO
RAMP UP SATURDAY NIGHT WITH A SHORT PERIOD OF GALES DEVELOPING AFTER
MIDNIGHT.  BY EARLY SUNDAY, WINDS WILL CONTINUE TO INCREASE INTO
STORM FORCE (48 KT AND ABOVE) ACROSS THE WATERS...AND REMAIN IN THAT
CATEGORY THROUGH THE AFTERNOON MONDAY.  GUSTS APPROACHING 60 KT ARE
POSSIBLE ACROSS THE NORTHERN WATERS DURING THIS TIME PERIOD.  THE
UNDERLYING SEA STATE WILL BE QUITE CONFUSING...WITH A COMBINATION OF
VERY HIGH SOUTHERLY WIND WAVE AND FRESH SWELL EVENTUALLY BEING
REPLACED BY LONGER PERIOD WSW SWELL GOING INTO TUESDAY AND
WEDNESDAY.  THIS WILL ALSO MAKE FOR DANGEROUS CONDITIONS IN THE SURF
ZONE DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM PT ST
GEORGE TO PT ARENA OUT 60 NM.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Nov 30, 3:44 PM PST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
344 PM PST FRI NOV 30 2007

CAZ001>003-020000-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
344 PM PST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH IS IN EFFECT SUNDAY THROUGH MONDAY AFTERNOON.
SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE.
SEE AWIPS PRODUCT /SFONPWEKA/ OR WMO PRODUCT /WWUS76 KEKA/ FOR DETAILS.

THESE WINDS WILL RESULT IN HIGH SEAS WHICH WILL RESULT IN
DANGEROUS CONDITIONS IN THE SURF ZONE BEGINNING SUNDAY AND
CONTINUING THROUGH THE MIDDLE OF NEXT WEEK.

FINALLY...RAINS MAY BECOME HEAVY LATE SUNDAY INTO MONDAY AS THE
STORM SYSTEM APPROACHES. THIS MAY INDUCE RAPID RISES ON SMALL
STREAMS AND CREEKS AND POTENTIALLY MAIN STEM RIVERS. PLEASE SEE
AWIPS PRODUCT /SFOESFEKA/ OR WMO PRODUCT /FGUS76 KEKA/.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.

PZZ450-455-470-475-020000-
PT ST GEORGE TO CAPE MENDOCINO OUT 20 NM-
CAPE MENDOCINO TO PT ARENA OUT 20 NM-
PT ST GEORGE TO CAPE MENDOCINO 20 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 20 TO 60 NM-
344 PM PST FRI NOV 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST CALIFORNIA
COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM DEVELOPING ACROSS THE PACIFIC IS LIKELY TO BRING
STORM FORCE WINDS ACCOMPANIED BY HAZARDOUS SEAS TO NORTHWEST
CALIFORNIA SUNDAY AND MONDAY. SEAS WILL REMAIN HIGH THROUGH THE
MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.

BURGER

In the hours before

Special weather statement, Dec 1, 4:24 AM PST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
424 AM PST SAT DEC 1 2007

CAZ001>004-076-020215-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
424 AM PST SAT DEC 1 2007

...RAIN ACCOMPANIED BY STRONG WINDS AND HAZARDOUS MARINE CONDITIONS
ARE EXPECTED SUNDAY AND MONDAY...

A STRONG STORM SYSTEM WILL MOVE ACROSS NORTHWESTERN CALIFORNIA
SUNDAY AND MONDAY. CONFIDENCE HAS IMPROVED ON THE STRENGTH AND
TRACK OF THIS SYSTEM. SOUTHERLY WINDS WILL INTENSIFY OVER THE
NORTHERN CALIFORNIA COASTAL WATERS TONIGHT AS THE SYSTEM
NEARS LAND. THE WINDS WILL LIKELY REACH STORM FORCE STRENGTH OVER
THE COASTAL WATERS SUNDAY. SUSTAINED WINDS OF 30 TO 40 MPH ARE
EXPECTED ALONG COASTAL LOCATIONS IN ADDITION TO THE NORTH COAST
INTERIOR BEGINNING LATE TONIGHT AND LASTING THROUGH MONDAY NIGHT.
GUSTS TO 60 MPH ARE POSSIBLE IN FAVORED LOCATIONS IN THESE REGIONS
ON RIDGETOPS AND COASTAL HEADLANDS.

COLD AIR IN PLACE OVER THE REGION TODAY AND TONIGHT WILL BRING
SNOW LEVELS DOWN TO AROUND 3000 FEET...WITH LOCALLY LOWER LEVELS
DOWN TO 2500 FEET OVER THE SISKIYOU MTS AND TRINITY ALPS. SNOW
ACCUMULATIONS OF 4 TO 6 INCHES MAY BE SEEN ACROSS THE SISKIYOU
MTS LATE TONIGHT THROUGH SUNDAY MORNING...BEFORE WARM AIR MOVES
INTO THE REGION SUNDAY AFTERNOON. SNOW LEVELS WILL QUICKLY RISE TO
ABOVE 7500 FEET BY EARLY MONDAY MORNING.

THE WARM FRONT ASSOCIATED WITH THIS SYSTEM WILL BRING STEADY RAIN
ACROSS NORTHWESTERN CALIFORNIA SUNDAY. MORE SIGNIFICANT RAIN IS
EXPECTED WITH THE PASSAGE OF THE COLD FRONT ON MONDAY. ALTHOUGH
RAIN IS EXPECTED THROUGHOUT THE ENTIRE FORECAST AREA...MOST OF
THE RAIN WILL FALL OVER DEL NORTE AND HUMBOLDT COUNTIES. EXPECT 2
TO 4 INCHES OF RAIN...WITH HIGHER AMOUNTS OVER NORTHERN DEL NORTE
COUNTY AND TERRAIN FAVORED REGIONS. RISES OF RIVERS AND STREAMS
ARE POSSIBLE WITH THESE RAINFALL TOTALS.

THIS STORM WILL ALSO GENERATE HIGH SEAS AND DANGEROUS WIND WAVES
OVER THE NORTHERN CALIFORNIA WATERS LATE TONIGHT THROUGH MONDAY.
LARGE DANGEROUS WAVES WILL ALSO IMPACT THE SURF ZONE EARLY IN THE
WEEK AS A RESULT OF THE INCREASED SWELL.

THOSE PLANNING TRAVEL LATE IN THE WEEKEND AND EARLY NEXT WEEK
SHOULD BE AWARE THAT THE COMBINATION OF HEAVY RAINS AND STRONG
WINDS MAY LEAD TO ROCK OR DEBRIS SLIDES.

PLEASE KEEP INFORMED OF THIS DEVELOPING WEATHER SITUATION BY
LISTENING TO NOAA WEATHER RADIO OR LOCAL MEDIA SOURCES.

ALM

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:19 AM PSTHigh Wind WarningEKA65 hr
Dec 1, 2:45 PM PSTHigh Surf WarningEKA3 days

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.